# SDR 9EKA20160318004

- Difficulty date: March 18, 2016
- Submitted: March 21, 2016
- Operation: Air carrier
- Aircraft: N16974
- Make and model: Bell 212
- Aircraft serial: ISV30886
- Aircraft time: 12,423 hours, 31,834 cycles
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Skin
- Part number: 212030100103
- Part serial: ADW04126
- Condition: Cracked
- Location: Tailboom
- Part time: 12,423 hours, 31,834 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

STRUCTURAL CRACK FOUND ON INTERNAL STIFFENER, IN THE VERTICAL TAIL PYLON FROM PREVIOUS REPAIR FAILURE.  3 INCH CRACK CONNECTING 3 RIVETS ON THE SKIN UNDERNEATH AN EXISTING REPAIR.  ON THE INSIDE OF THE SKIN THE FACTORY BELL STIFFENER 212-030-099-028, CRACKED FOR THE FIRST 4 RIVETS ON THE TOP HALF FROM THE JOGGLE DOWN.  REMOVAL OF THE EXISTING PATCH WAS REQUIRED TO APPROPRIATELY ASSESS THE DAMAGE.  THE PREVIOUS CRACK WAS NOT REMOVED OR STOP DRILLED AS IT TERMINATED AT TWO RIVET HOLES & CROSSED A THIRD IN THE MIDDLE.  ENGINEERING PROVIDED A REPAIR.
